Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 113, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Nov 8, 2025, 4:41 PM EST for Lincoln County, Georgia; McCormick County, South Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 8, 2025, 4:41 PM EST (21:41 UTC)
- Expired
- Nov 8, 2025, 5:30 PM EST
- In force
- 49 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Lincoln County, GA, McCormick County, SC
The radar
The Greer radar (KGSP), 102 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 8, 5:29 PM EST | TSTM WND DMG | 4 Ne Willington, SC | McCormick County dispatch reported powerlines down along New Cut Rd. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
946
WUUS52 KCAE 082141
SVRCAE
GAC181-SCC065-082230-
/O.NEW.KCAE.SV.W.0113.251108T2141Z-251108T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
441 PM EST Sat Nov 8 2025
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Northern Lincoln County in east central Georgia...
Northwestern McCormick County in central South Carolina...
* Until 530 PM EST.
* At 441 PM EST, a severe thunderstorm was located over Middleton, or
7 miles east of Elberton, moving east at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to trees and powerlines.
* Locations impacted include...
McCormick, Mccormick County Airport, Elijah Clark State Park,
Hickory Knob State Resort Park, Gill's Point, Hester's Ferry
Campground, Bordeaux, Broad River Campground, Mount Carmel, Baker
Creek State Park, Leroy's Ferry Recreation Area, Willington, Mount
Carmel Park, Chennault, Hawe Creek Campground, and Long Cane Creek
Picnic Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3398 8261 3396 8257 3402 8259 3407 8253
3407 8251 3408 8248 3406 8245 3406 8233
3397 8230 3402 8225 3399 8221 3376 8231
3389 8262 3398 8265
TIME...MOT...LOC 2141Z 280DEG 32KT 3407 8275
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DH2 follow-up statements
657
WWUS52 KCAE 082204
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
504 PM EST Sat Nov 8 2025
GAC181-082214-
/O.CAN.KCAE.SV.W.0113.000000T0000Z-251108T2230Z/
Lincoln GA-
504 PM EST Sat Nov 8 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINCOLN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3407 8253 3408 8248 3406 8245 3406 8233
3397 8230 3402 8225 3398 8221 3380 8229
3386 8240 3388 8245 3391 8250 3394 8251
3394 8255 3402 8259
TIME...MOT...LOC 2204Z 282DEG 30KT 3403 8255
$$
SCC065-082230-
/O.CON.KCAE.SV.W.0113.000000T0000Z-251108T2230Z/
McCormick SC-
504 PM EST Sat Nov 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EST
FOR NORTHWESTERN MCCORMICK COUNTY...
At 504 PM EST, a severe thunderstorm was located over Lake Strom
Thurmond, or 13 miles southwest of Abbeville, moving east at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to trees and powerlines.
Locations impacted include...
McCormick, Mccormick County Airport, Hickory Knob State Resort Park,
Willington, Mount Carmel Park, Bordeaux, Mount Carmel, Baker Creek
State Park, Leroy's Ferry Recreation Area, Hawe Creek Campground, and
Long Cane Creek Picnic Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Severe thunderstorms can produce large capsizing waves and frequent
lightning. If on or near Lake Strom Thurmond move away from the water
and take shelter!
&&
LAT...LON 3407 8253 3408 8248 3406 8245 3406 8233
3397 8230 3402 8225 3398 8221 3380 8229
3386 8240 3388 8245 3391 8250 3394 8251
3394 8255 3402 8259
TIME...MOT...LOC 2204Z 282DEG 30KT 3403 8255
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DH164
WWUS52 KCAE 082232
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
532 PM EST Sat Nov 8 2025
SCC065-082241-
/O.EXP.KCAE.SV.W.0113.000000T0000Z-251108T2230Z/
McCormick SC-
532 PM EST Sat Nov 8 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MCCORMICK COUNTY
HAS EXPIRED...
A new Severe Thunderstorm Warning for this storm has been issued for
McCormick County, lasting until 615PM.
LAT...LON 3407 8253 3408 8248 3406 8245 3406 8233
3397 8230 3402 8225 3398 8221 3380 8229
3386 8240 3388 8245 3391 8250 3394 8251
3394 8255 3402 8259
TIME...MOT...LOC 2231Z 280DEG 32KT 3399 8227
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 12:12 PM EST, 4 hours 29 minutes earlier.
Area forecast discussion, Nov 8, 12:12 PM EST, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Columbia SC 1212 PM EST Sat Nov 8 2025 .SYNOPSIS... Scattered convection is expected this afternoon into this evening where a couple strong to marginally severe storms will be possible. Showers and thunderstorms possible again Sunday ahead of a well- advertised cold front. Well below normal temperatures look increasingly likely early next week, with a hard freeze expected Monday night. && .NEAR TERM /THROUGH TONIGHT/... Key message(s): - Thunderstorms possible late this afternoon into tonight, a couple of which may be strong and may bring strong winds or hail. Clearing is seen on Satellite early this afternoon with a bit of lingering stratus toward the northern Midlands, just south of the surface cold front. This has formed a decent thermal gradient with temperatures in the northern Midlands in the mid 60s while the southern FA is reaching the low to mid 70s. Per surface mesoanalysis, the nearly stalled surface cold front is draped across the Upstate, extending to near our northern tier of counties. This mornings convection also draped a outflow boundary that shifted into the eastern Midlands and Coastal Plain, but this is expected to gradually lift back north as a pseudo warm front through the afternoon with decent convergence along it. Moisture is also increasing across the area with dewpoints already reaching into the low to mid 60s. Aloft, a shortwave is moving into the MS/AL vicinity, which will continue to progress toward the region this afternoon and evening. This relatively subtle forcing is expected to spark isolated to scattered convection by late this afternoon, increasing in coverage into the evening, especially into the northern Midlands and toward the Pee Dee. Forecast soundings indicate around 1000-1500 J/kg of MLCAPE developing (which seems reasonable considering the clearing and moistening that has occurred) along with steepening mid level lapse rates around 6.5-7 C/km. Plenty of shear will be in store with effective shear pushing 45 kts and cloud layer shear up to around 70 kts. This setup is overall expected to bring semi-discrete cells with a couple clusters possible this evening where the greatest risk will be potential for severe hail in the strongest cells. This risk is partially thanks to seasonably low freezing levels around 11.5 kft and low wet bulb zero heights around 9-10 kft. Damaging wind gusts will also be possible in the strongest storms. A non-zero, but low, tornado risk is evident in this environment as well as the surface boundary could act to add enhanced vorticity and despite strongly straight hodographs, recent HRRR forecast soundings do indicate around 150-250 m^2/s^2 of effective inflow SRH just south of the front. I believe the window of opportunity for this non-zero tornado risk will be short lived as once we head toward the evening, surface stability should increase, transitioning storms to be more elevated. Convection should continue this evening and early tonight as the shortwave passes before waning overnight. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... Key message(s): - Warm Sunday with isolated showers or storms. - Strong cold front will lead to gusty winds Sunday night. Shortwave from today will continue to push northeastward, pulling the better moisture along with it. Surface dewpoints do look like they'll remain in the low 60s early SUnday ahead of the front but HREF PWs push below 1" fairly quickly, indicating upper level drying will be much more rapid as the primary trough axis approaches. All of that is to say that the forecast for Sunday continues to trend drier. The better forcing looks situated to our north, with any appreciable instability confined to the immediate coastal plain. The front looks robust enough to force a few showers along it as it pushes through the FA Sunday afternoon but these should be very few and far between. Highs ahead of this front may over-perform the NBM given relatively strong southwesterly flow but overall the difference between highs in the upper 70s or highs in the low 80s is negligible. The front is progged to push through the forecast area sometime after 3p on Sunday afternoon. Temperatures will begin to quickly fall as we get into the evening and overnight hours, with temps in the upper 30s and low 40s by Monday morning. Winds are forecast to be quite gusty on Sunday night behind the front, with gusts of 20-30 mph possible as strong cold advection pushes southeastward into the area. We will likely need a Lake Wind Advisory beginning on Sunday night given the strong wind gusts. && .LONG TERM /MONDAY THROUGH FRIDAY/... Key message(s): - Windy conditions expected on Monday, with gusts up to 30 mph expected. - A widespread freeze is expected on Monday night and early Tuesday across the area. - Temperature moderation is expected beginning on Tuesday and lasting through next weekend. Expect dry weather to continue. Monday and Tuesday look like the coldest days of the season thus far, with the potential for record low temperatures Monday night. The strong surface high will continue to propagate eastward as intense convergence aloft shifts southeastward in conjunction with the digging upper level trough. The exact depth of this trough is important for a couple of reasons, namely the magnitude of surface wind gusts on Monday afternoon, the timing of the surface pressure gradient relaxing, and the low probability chance of some showers developing underneath the closed, upper low and yielding some graupel across the northern FA Monday evening. The ECMWF makes the closest pass to the area with the upper low, and we would need it to basically pass directly over the northern FA to yield any graupel. In terms of winds Monday afternoon, a deep trough would yield stronger low-level winds and potentially strong wind gusts, with the ECMWF and EC EFI suggesting that we may be borderline Wind Advisory criteria at times on Monday. I tend to buy this thought as really strong cold advection tends to yield good surface mixing & would make it easier to mix down the strong wind fields aloft. We need to keep a close eye on trends within higher-res guidance over the next 24 hours with respect to this. And then by Monday night, it does not look like we will fully go calm at any one place given the surface high will be west of the area. However, the airmass will be so dry and cold that radiational cooling should remain relatively effective even where winds fall into the 3-6 mph range, or even go briefly calm. Latest NBM 5.0 guidance is showing a 75%+ chance if lows falling below 28F by Tuesday morning across the central/western Midlands & CSRA. These areas definitely have the best chance of seeing a hard freeze on Monday night as they should see the lightest winds. Further northeast in the eastern Midlands and Pee Dee, temps in the mid to upper 20s will likely be confined to sheltered locations. Still expecting a Freeze across the forecast area, though. The record low for Tuesday morning at CAE is 26F and at AGS is 24F. There is a chance that both sites make a run at the record lows. That is the biggest impact in the long term overall. If you need to protect assets outdoors such as plants or crops, make preparations for a hard freeze now. Monday and Tuesday look to feature highs in the upper 40s and low 50s across the area, 20+ degrees below normal. From there, a warming trend is expected through the rest of the week, with temps by next weekend near normal values for this time of year. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Scattered showers and storms possible this afternoon into the evening with another batch of stratus possible tonight and into Sunday morning. Skies have generally begun clearing with just some lingering patches of strato-cu that have brought brief periods of MVFR ceilings near CAE/CUB. Continuing this afternoon, scattered cumulus should develop with light southwesterly to southerly winds. Isolated to scattered convection is expected to develop after 18-19z, continuing into the evening and early overnight hours where the greatest risk for restrictions looks to occur at the Augusta and Columbia terminals. More uncertainty exists toward OGB in terms of coverage of convection. A couple stronger storms with hail and strong winds will be possible before this activity generally wanes after 04-06z tonight. LAMP guidance is the most aggressive in showing a fairly widespread stratus deck developing tonight with MVFR to IFR ceilings while the NBM and HRRR are a bit more patchy. Overall, at least patchy stratus seems possible tonight with high low- level moisture remaining in place but this should clear by 14-15z. Breezy southwesterly winds then are expected to round out the TAF period with gusts to 20-25 kts likely. EXTENDED AVIATION OUTLOOK...A stronger front nears later Sunday and into Monday bringing gusty winds and low end chances for rain showers in the eastern Midlands Sunday evening. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...None. GA...None. &&
In the hours before
Special weather statement, Nov 8, 2:36 PM EST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Columbia SC
236 PM EST Sat Nov 8 2025
SCZ038-082000-
Clarendon SC-
236 PM EST Sat Nov 8 2025
...A strong thunderstorm will impact portions of central Clarendon
County through 300 PM EST...
At 235 PM EST, Doppler radar was tracking a strong thunderstorm over
Manning, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Manning, Alcolu, Foreston, and Davis Station.
This includes Interstate 95 between mile markers 112 and 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3381 7995 3377 7999 3375 7999 3372 7997
3370 8000 3358 8006 3361 8031 3378 8033
3382 7993
TIME...MOT...LOC 1935Z 267DEG 18KT 3367 8024
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
DHThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 2:36 PM EST | Special Weather Statement | CAE | Clarendon | 24 min |
| Nov 8, 5:12 PM EST | Severe Thunderstorm Warning | CAE | Newberry | 48 min |
| Nov 8, 5:27 PM EST | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 48 min |
| Nov 8, 5:54 PM EST | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Newberry, Richland | 51 min |
| Nov 8, 6:14 PM EST | Special Weather Statement | CAE | Edgefield | 61 min |
| Nov 8, 6:46 PM EST | Special Weather Statement | CAE | Fairfield | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Severe Thunderstorm Warnings in South Carolina, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.